Funnel Cloud, Dewey
- When
- June 8, 11:20 PM MST
- Where
- Dewey County, 11.76 mi S of Parade
- Reported by
- Public
- Coordinates
- 44.860, -101.090
A funnel cloud was reported near Parade during the early morning hours of June 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
A funnel cloud was reported near Parade during the early morning hours of June 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 8, 10:42 PM MST, 38 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1242 AM CDT Wed Jun 9 2021 .UPDATE... Issued at 1233 AM CDT Wed Jun 9 2021 See below for an aviation forecast discussion for the 06Z TAFs. UPDATE Issued at 927 PM CDT Tue Jun 8 2021 An area of showers and thunderstorms continues over north central South Dakota. There does appear to have been some weakening overall, but still a few stronger storms in place, along with very heavy rainfall. Also still anticipating another area of storms currently over western South Dakota to make its way to the counties west of the Missouri River by midnight, with most of the CAMs indicating the line weakening once in crosses the river by sunrise Wednesday morning. No changes made to winds or temperatures at this time. && .SHORT TERM...(This Evening through Wednesday Night) Issued at 225 PM CDT Tue Jun 8 2021 Storms continue to fire along the warm front stretching across southwest ND this afternoon. A few have come close to Corson County, but the environment in the warm sector is more capped without the focus point of the boundary to aid lift. Low pressure will move into western and central SD this evening. Drier air at the mid levels east of the Missouri and across south central SD will impede showers and thunderstorms. However, west river, including Corson and Dewey counties, could see a few strong to severe storms. This is especially true as the warm front reorients and retrogrades to a sharper southwest to northeast direction that travels through western Corson. A few showers may linger into Wednesday morning in the sfc trough axis just east of the Missouri River. Drier air then moves in again from the west for the remainder of the day Wednesday. Temperatures will remain well above average with highs climbing into the 90s again on Wednesday. .LONG TERM...(Thursday through Tuesday) Issued at 225 PM CDT Tue Jun 8 2021 Our persistent pattern continues with the 500mb low and trough extending from the Gulf of AK through WA/OR/CA. The surface low will be over eastern MT. The main change with this one is the extra 500mb support with a sizable wave ejecting east-northeast from OR/CA/NV at daybreak through ID/WY/MT through the daytime hours Thursday, with the surface low quickly deepening as it moves into western ND Thursday night and into south central Canada Friday morning while becoming nearly stacked from the sfc-500mb. Expect plenty of moisture to surge in from the open Gulf of Mexico. Not only will we be expecting strong to severe storms, but the best chance of rainfall over the past week and looking out a week ahead. While we are hoping for the rain, most are not overly enthused about stronger storms or the potential for frequent lightning that could cause fire starts. The SPC outlook looks reasonable at this point, highlighting our western counties, central SD and into ND where the best forcing will be after about 09Z. Will need to continue to monitor the latest forecast trends. The frontal boundary will shift east of our area around 15Z Friday, with plenty of dry air quickly shifting in. The cooler air will also be a bonus, with highs back to around 80 degrees Friday and Saturday. Temperatures return to around 90 degrees Saturday, with rh values falling into the upper teens to around 25 percent. At this point, if precipitation does fall Thursday night and the lighter wind forecast continues, fire weather concerns would be mitigated. Looking ahead, 90s look common for highs through next Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1233 AM CDT Wed Jun 9 2021 Terminals KABR,KATY,KPIR,KMBG A line of thunderstorms will track across central South Dakota during the overnight hours, then looks to dissipate shortly after it crosses the Missouri River. Periods of sub-VFR cigs and vsbys and strong wind gusts are possible with the storms. Otherwise, VFR conditions will prevail overnight and through the day Wednesday. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Dorn SHORT TERM...Wise LONG TERM...KF AVIATION...Dorn
Hazardous Weather Outlook National Weather Service Aberdeen SD 448 AM CDT Tue Jun 8 2021 SDZ003>005-009-010-015>017-033>037-045-048-051-091000- Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 448 AM CDT Tue Jun 8 2021 /348 AM MDT Tue Jun 8 2021/ This Hazardous Weather Outlook is for central South Dakota and north central South Dakota. .DAY ONE...Today and tonight. A couple of strong to severe storms will be possible tonight mainly for locations along and west of the Missouri River valley. Damaging winds would be the main severe weather threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional thunderstorms will be possible on Wednesday with any severe threats remaining low. A much better chance for potentially strong to severe storms will be possible Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ039-046-SDZ006>008-011-018>023-091000- Traverse-Big Stone-Brown-Marshall-Roberts-Day-Spink-Clark-Codington- Grant-Hamlin-Deuel- 448 AM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for west central Minnesota and northeast South Dakota. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional thunderstorms will be possible Wednesday with any severe threats remaining low. A round of strong to severe storms will be possible Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Aberdeen SD
811 PM MDT Tue Jun 8 2021
SDZ003-015-090245-
Dewey SD-Corson SD-
811 PM MDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CORSON AND
NORTHWESTERN DEWEY COUNTIES UNTIL 845 PM MDT...
At 811 PM MDT, Doppler radar was tracking a strong thunderstorm over
Isabel, or 25 miles north of Dupree, moving east at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Isabel and Firesteel.
LAT...LON 4552 10152 4556 10109 4526 10113 4527 10149
4538 10149 4539 10147 4547 10147 4547 10153
TIME...MOT...LOC 0211Z 271DEG 17KT 4539 10142
LueckPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
913 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM TSTM WND GST 1 NE TIMBER LAKE 45.43N 101.07W
06/08/2021 M72 MPH DEWEY SD MESONET
MESONET STATION 293 TIMBER LAKE (SDDOT).
&&
TMTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
924 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TORNADO 10 NE TIMBER LAKE 45.55N 100.96W
06/08/2021 CORSON SD TRAINED SPOTTER
PRELIMINARY INFO. TIME AND LOCATION
APPROXIMATED AND BASED ON RADAR/REPORTS.
SPOTTER REPORTED A TORNADO.
&&
TMTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
932 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM FLASH FLOOD 4 N FIRESTEEL 45.48N 101.29W
06/08/2021 CORSON SD PUBLIC
WATER RUNNING OVER COUNTY ROAD 4 MILES NORTH
OF FIRESTEEL. STOCK DAMS OVERTOPPED WITH
WATER.
&&
TMTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1003 PM CDT TUE JUN 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND GST 4 NW LANTRY 45.06N 101.47W
06/08/2021 M58 MPH DEWEY SD MESONET
MESONET STATION LANS2 LANTRY 3 NW. TIME
ESTIMATED BY RADAR. GUST OCCURRED BETWEEN
852 PM AND 952 PM CDT.
&&
TMTSpecial Weather Statement
National Weather Service Aberdeen SD
1203 AM MDT Wed Jun 9 2021
SDZ003-015-090700-
Dewey SD-Corson SD-
1203 AM MDT Wed Jun 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CORSON AND NORTHERN DEWEY
COUNTIES UNTIL 100 AM MDT...
At 1201 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mcintosh to 10 miles east of Klein Ranch
to near Green Grass. Movement was east at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Mclaughlin, Timber Lake, Wakpala, Mcintosh, Little Moreau Rec Area,
Trail City, Mahto, Green Grass, Laplant, Kenel, Tiospaye Topa School,
Grand River Casino, White Horse, Little Eagle, Bullhead, Walker,
Blackfoot, Spring Lake, Indian Memorial Rec Area and Promise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Aberdeen.
&&
LAT...LON 4594 10050 4587 10039 4582 10038 4576 10034
4566 10035 4566 10039 4565 10041 4558 10043
4555 10049 4553 10048 4551 10046 4550 10037
4513 10040 4510 10126 4558 10124 4594 10147
TIME...MOT...LOC 0601Z 249DEG 38KT 4599 10139 4562 10115 4521 10117
TMTThe Rapid City radar (KUDX), 160 km away, was scanning. The volume nearest the first event began at 06:17 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2021Every state in 2021This day in weather historyWarnings in South Dakota, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 964232.